MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reev2210 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "¿left brachial picc placed with difficulty.Accessed vessel on 3rd attempt.Arms very obese.Guidewire placed easily through 21ga needle to at least 20cms with no resistance.4.5 micro-introducer/vein dilator placed over guidewire.Guidewire removed easily and intact.Capped introducer with sterile dead end cap.Upon advancing catheter resistance met at 12 cms.Catheter pulled back easily and catheter flushed with saline while advancing catheter to open valve.At 20cms i met the same resistance.Upon trying to pull the catheter back it was caught in the vein (most likely in another valve.) i waited 20 seconds and while flushing catheter was able to pull it back at least 5 cms.Hob repositioned, left arm placed perpendicular to body to open up axilla for better catheter advancement, with assistance another nurse pushed on shoulder towards feet (this was done to open up the pathway from the axilla to the subclavian vein) no further resistance met and catheter advanced easily while flushing with ns.Per 3cg technology spiked p waves indicated tip at caj.Upon removing internal stylet (it felt sluggish to pull out of the catheter) there was no resistance at any time during removing guidewire.Once stylet/guidewire was removed, i inspected the tip.At the last 1/2 cm of the stylet it was noted to be bent in two places and looked to be fragmented.With gloved hand i inspected the tip with my fingers (gently) to make sure the tip was intact.When at the last 0.5cms where the catheter was noted to be bent it separated from the stylet with only a small thread holding it together.It is important to note that the tip of the guidewire/stylet was intact upon removal.¿.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed; however, the exact cause is unknown.One 3cg stylet was returned for evaluation.An initial visual observation showed use residue on the returned sample, and the stylet was returned with a t-lock and red warning hang tag.The stylet was returned in three segments.The most distal stylet segment was observed to contain the epoxy tip, and the core wire could be seen protruding from the side of the middle segment.A microscopic observation revealed each of the break sites in the polyimide tubing of the stylet were rough with plastic deformation at the edges.The breaks in the core wire of the stylet were observed to be slightly curved and tapered.Kinks were observed in the polyimide tubing between the magnets of the middle stylet segment and the core wire was observed to protrude from one of these kinks.While the exact cause of the break in the returned stylet is unknown, possible causes include excessive manipulation of the stylet prior to or during placement and advancement/retraction of the stylet against resistance.H3 other text: evaluation findings are in section h.11.
 
Event or Problem Description
It was reported ¿left brachial picc placed with difficulty.Accessed vessel on 3rd attempt.Arms very obese.Guidewire placed easily through 21ga needle to at least 20cms with no resistance.4.5 micro-introducer/vein dilator placed over guidewire.Guidewire removed easily and intact.Capped introducer with sterile dead end cap.Upon advancing catheter resistance met at 12 cms.Catheter pulled back easily and catheter flushed with saline while advancing catheter to open valve.At 20cms i met the same resistance.Upon trying to pull the catheter back it was caught in the vein (most likely in another valve.) i waited 20 seconds and while flushing catheter was able to pull it back at least 5 cms.Hob repositioned, left arm placed perpendicular to body to open up axilla for better catheter advancement, with assistance another nurse pushed on shoulder towards feet (this was done to open up the pathway from the axilla to the subclavian vein) no further resistance met and catheter advanced easily while flushing with ns.Per 3cg technology spiked p waves indicated tip at caj.Upon removing internal stylet (it felt sluggish to pull out of the catheter) there was no resistance at any time during removing guidewire.Once stylet/guidewire was removed, i inspected the tip.At the last 1/2 cm of the stylet it was noted to be bent in two places and looked to be fragmented.With gloved hand i inspected the tip with my fingers (gently) to make sure the tip was intact.When at the last 0.5cms where the catheter was noted to be bent it separated from the stylet with only a small thread holding it together.It is important to note that the tip of the guidewire/stylet was intact upon removal.¿.

Brand Name
DOT PROVPPSOLO 4FDL MBP
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11236499
Report Number3006260740-2021-00057
Device Sequence Number3842831
Product Code LJS
UDI-Device Identifier00801741154799
UDI-Public(01)00801741154799
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1294108D1
Device Lot NumberREEV2210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;